Dad newly diagnosed they have said parkinism, he has started levdopa but since starting this his symptoms have got a lot worse stuttering his speech forgetting words and the tremors seem to have to got worse than before trying to tell him he needs to go back to GP to tell them about the new symptoms but he says he should give the medication more time is there a reason why the levodopa will do this ?
Does your Dad have a neurologist or access to a Parkinson’s Nurse Specialist? If so, they need to be your first port of call. I would not give the current medication any longer before doing that. Take care. Doug
I would agree with Douglas and try to get your father to go back to his neurologist. Parkinson’s and medication is a hugely complex but important part of managing Parkinson’s symptoms and when things go awry as they clearly are for your dad meds is usually the first thing that needs to be looked at - a change in the dose, the timing even in some cases a different brand may be all that is needed. My feeling is that he has tried the medication regime recommended, he has given it time to work but instead it seems to be making things worse - so it is time to rethink with the help of his medical team.
I’m so sorry to hear what symptoms your dad is going through.
He really is not the only one to have an adverse reaction to certain medications.
As they say, everyone experiences PD differently and as such certain medications that work for someone may not work for you.
I had a very similar symptom with a medication Topomax for seizures.
It honestly was one of the worse medications I have ever been on.
From the first day I took it, my symptoms were virtually identical to your dads.
I could not think of certain words, I felt that I was in a ‘haze’ and I was virtually unable to even pronounce phrases.
I gave it 2 days then basically threw the box away.
However it seemed to work for others.
Your dad really must go and see a neuro, and not a GP, as soon as he can.
It makes no sense whatsoever that he is experiencing those symptoms.
I really believe he should stop the levdopa, before it actually causes more harm than good.
Hello Geegee I have Atypical Parkinson’s & Peripheral Neuropathy & the first drug
I tried was Madopar & after taking one pill for a few days I felt my brain was cooking [felt really hot]. I was told to stop taking it immediately by my Parkinson’s nurse.
My inclination was to have carried on taking it but the expert said stop. I suppose this is quite understandable as we all so hope that the medication will help our symptoms.
By “Parkinism” what do they actually mean? Has he had a DATscan? Has he had a second opinion?
The experts tend to diagnose “Parkinism” when they know we have a problem in the brain-box department but haven’t a clue what it is.
Best of luck.
It’s crucial to consult specialists for Parkinson’s medication adjustments when symptoms worsen, ensuring the best management for individual cases.